Alert archive / South Carolina / Lake Wind Advisories in 2015
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 17, 2015, 8:35 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 18, 2015, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2015, 8:35 PM EST (01:35 UTC)
- In effect from
- Jan 18, 2015, 10:00 AM EST
- Expired
- Jan 18, 2015, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WWUS72 KCAE 180135 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 835 PM EST SAT JAN 17 2015 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 181200- /O.NEW.KCAE.LW.Y.0002.150118T1500Z-150119T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 835 PM EST SAT JAN 17 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY. * TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...WEST WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS ON AREA LAKES. * IMPACTS...ROUGH CHOP ON THE AREA LAKES. BOATERS SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ AWP
2 follow-up statements
840 WWUS72 KCAE 180901 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EST SUN JAN 18 2015 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 190300- /O.CON.KCAE.LW.Y.0002.150118T1500Z-150119T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 401 AM EST SUN JAN 18 2015 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * TIMING...FROM 10 AM THIS MORNING UNTIL 10 PM THIS EVENING. * WINDS...WEST WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS ON AREA LAKES. * IMPACTS...ROUGH CHOP ON THE AREA LAKES. BOATERS SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
695 WWUS72 KCAE 181934 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 234 PM EST SUN JAN 18 2015 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 190300- /O.CON.KCAE.LW.Y.0002.000000T0000Z-150119T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 234 PM EST SUN JAN 18 2015 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * TIMING...UNTIL 10 PM THIS EVENING. * WINDS...WEST WINDS AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS ON AREA LAKES. * IMPACTS...ROUGH CHOP ON THE AREA LAKES. BOATERS SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 17, 8:30 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 17, 8:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
830 PM EST SAT JAN 17 2015
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL MOVE OFFSHORE THIS AFTERNOON.
AN UPPER LEVEL DISTURBANCE AND COLD FRONT CROSSING THE AREA
TONIGHT INTO SUNDAY WILL BRING ANOTHER CHANCE FOR SHOWERS. DRY
WEATHER AND SEASONABLE TEMPERATURES ARE EXPECTED FOR THE BEGINNING
OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HIGH PRESSURE CONTINUES TO MOVE NORTHEASTWARD AWAY FROM THE REGION
AS MOISTURE MOVES INTO THE COASTAL COUNTIES. WEAK LOW PRESSURE
WILL CONTINUE TO DEVELOP AND HAS BEGUN MOVING NORTHWARD UP THE
COAST. CLOUDS WILL MOVE IN FROM OFFSHORE OVERNIGHT ALONG WITH A
CHANCE OF SHOWERS MAINLY IN THE EASTERN PORTION OF THE CWA.
REMAINED WITH SLIGHT CHANCE FOR MUCH OF THE CENTRAL MIDLANDS WITH
LIKELY POPS FOR THE FAR EASTERN REACHES OF THE FORECAST AREA
DURING THE OVERNIGHT HOURS. RAINFALL AMOUNTS WILL BE LIGHT WITH
MOST LOCATIONS RECEIVING ONE TENTH OF AN INCH OR LESS. RAIN
EXPECTED TO BE OUT OF THE FORECAST AREA BY SUNRISE ON SUNDAY.
FORECAST REMAINS DRY FOR THE WESTERN MIDLANDS AND CSRA. WITH THE
CLOUDS AND WEAK WARM AIR ADVECTION OVERNIGHT LOWS WILL RANGE FROM
THE UPPER 30S TO AROUND 40 IN THE NORTHERN AND WESTERN MIDLANDS TO
THE MIDDLE 40S IN THE EASTERN MIDLANDS AND SOUTHERN CSRA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
UPDATE 01Z...BASED ON LATEST GUIDANCE WILL ISSUE A LAKE WIND
ADVISORY FOR LATE SUNDAY MORNING THROUGH SUNDAY EVENING...
THERE MAY BE A SLIGHT CHANCE OF A LINGERING SHOWER ACROSS THE
EAST/NORTHEAST EARLY IN THE DAY SUNDAY. THIS ACTIVITY IS EXPECTED
TO MOVE OUT OF THE AREA BY NOON...WITH THE REMAINDER OF THE DAY
DRY. THE MAIN UPPER TROUGH WILL CONTINUE TO DEEPEN AND MOVE
THROUGH THE REGION DURING THE DAY...BUT WITH MOISTURE LIMITED THE
SYSTEM WILL MOVE THROUGH DRY. WITH PLENTY OF SUNSHINE DURING THE
LATE MORNING AND THROUGH THE AFTERNOON...TEMPERATURES AROUND 60
DEGREES ARE EXPECTED.
WINDS WILL BE RATHER STRONG AND GUSTY DURING THE AFTERNOON HOURS.
BOUNDARY LAYER WINDS AROUND 25 KTS WITH COLD ADVECTION. LAKE WATER
COOL IN THE LOW TO MID 50S BUT WITH WEST WINDS AROUND 20 KTS WITH
A FEW GUSTS POSSIBLY NEAR 30KTS NEAR SHORE. WILL ISSUE LAKE WIND
ADVISORY.
DRY AND COLD CONDITIONS RETURN FOR SUNDAY NIGHT AS TEMPERATURES
DROP DOWN INTO THE MIDDLE 30S UNDER CLEAR SKIES. THE UPPER PATTERN
WILL REMAIN FLAT THROUGH TUESDAY...LEADING TO TEMPERATURES
SLIGHTLY ABOVE NORMAL DURING THE DAY. READINGS IN THE LOWER 60S
WILL BE POSSIBLE. OVERNIGHT LOWS WILL BE IN THE 30S...BUT WILL
REMAIN ABOVE FREEZING.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A WEAK SYSTEM WILL SWING ACROSS THE REGION ON WEDNESDAY...MOISTURE
REMAINS LIMITED ACROSS THE CWA...SO BEST CHANCES FOR RAIN WILL
REMAIN OUTSIDE OF THE FORECAST AREA. FLAT PATTERN WILL THEN
CONTINUE INTO THURSDAY NIGHT. THURSDAY NIGHT INTO FRIDAY STILL
SHOWS MOISTURE INCREASING FROM THE SOUTH AHEAD OF A DEEPENING
UPPER SYSTEM AND DEVELOPING WEAK GULF COASTAL LOW. ECMWF STILL
SHOWING MOISTURE MOVING TOWARDS THE AREA OVERNIGHT THURSDAY AND
INTO FRIDAY...BUT IS A LITTLE FURTHER SOUTH THAN YESTERDAY. GFS
CONTINUES DRY WITH THIS SYSTEM ACROSS THE REGION. WILL CONTINUE
WITH SOME POPS THURSDAY NIGHT INTO FRIDAY...WITH BEST CHANCES
SOUTH. TEMPERATURES SHOULD NOT BE AN ISSUE...WITH OVERNIGHT
READINGS THURSDAY NIGHT IN THE UPPER 30S TO LOWER 40S. READINGS ON
FRIDAY AND SATURDAY ARE FORECAST TO RISE TO AROUND 50.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THROUGH MOST OF THE TAF PERIOD...WITH MVFR EXPECTED
BETWEEN 18/08Z AND 18/13Z.
LOW LEVEL CLOUDS HAVE BEGUN TO MOVE INTO THE COASTAL AREA WITH MID
AND UPPER CLOUDS CROSSING THE TAF SITES. UPPER LEVEL TROUGH AND
WEAK FRONTAL BOUNDARY WILL QUICKLY MOVE INTO THE AREA TONIGHT AS
WEAK LOW PRESSURE DEVELOPS ALONG THE COAST AND MOVES NORTHWARD.
EXPECT THE LOW LEVEL CLOUDS TO MOVE INTO CAE/CUB/OGB THIS EVENING
WITH CHANCES OF RAIN OVERNIGHT...HOWEVER EXPECT MOST OF THE RAIN
TO BE EAST OF THE TAF SITES SO HAVE ONLY INCLUDED VCSH FOR
CAE/CUB/OGB ATTM. THE FRONT WILL MOVE OFFSHORE BY LATE MORNING
WITH WINDS QUICKLY INCREASING BEHIND THE FRONT. LIGHT AND VARIABLE
WINDS AT SUNRISE WILL BECOME WESTERLY AROUND 12 KNOTS WITH GUSTS
TO 20 KNOTS BY 16Z...WITH FURTHER INCREASES AT THE END OF THE
PERIOD.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED THROUGH WEDNESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR SCZ015-
016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Jan 17, 3:40 AM EST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 340 AM EST SAT JAN 17 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-180845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 340 AM EST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2015Lake Wind Advisories in Georgia, 2015Every lake wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.